MAUDE Adverse Event Report: UNOMEDICAL A/S / CONVATEC, INC. AUTOSOFT 90 T:LOCK INFUSION SET; SET ADMINISTRATION, INTRAVASCULAR

UNOMEDICAL A/S / CONVATEC, INC. AUTOSOFT 90 T:LOCK INFUSION SET; SET ADMINISTRATION, INTRAVASCULAR
Model Number REF 1000276
Health Effect - Clinical Code No Information (3190)
Date of Event 07/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Using autosoft:90 insulin infusion set with tandem x2 pump, set began leaking so that insulin was not delivered.This was on a set inserted 30 hours prior which is intended for use for 60-72 hours.The lack of bolus and basal insulin resulted in measured blood glucose over 300 for several hours until the infusion set could be replaced.The same thing had happened twice in the last 2-3 wks with the same batch of infusion sets.This same issues have occurred sporadically with this model of infusion set over the last few months.Prior to using the autosoft:90, i had been using the cleo 90 from smiths medical.I had never had a problem with leakage at the site.In (b)(6) of 2017, tandem changed the infusion sets.They had been using standard luer lock connections for the connection of insulin reservoir to the tubing leading to the insertion site.They introduced the proprietary t:lock connection which is not compatible with the luer lock.This effectively limited the available infusion sets and eliminated all vendor except tandem themselves and their supplier, unomedical.I feel that practice is an unfair monopoly that is detrimental to consumers, particularly if the only similar product now available does not work well for some people, like me.

Brand Name
AUTOSOFT 90 T:LOCK INFUSION SET
Common Device Name
SET ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
UNOMEDICAL A/S / CONVATEC, INC.
MDR Report Key7677295
Report NumberMW5078311
Device Sequence Number848106
Product Code FPA
UDI-Device Identifier05705244014398
UDI-Public(01)05705244014398(17)200801(10)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Unknown
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/01/2020
Device Model NumberREF 1000276
Device Lot Number5191548
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR